MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT ALUMINA INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNC

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT ALUMINA INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNC
Model Number 625-0T-32F
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is being performed in an attempt to identify the cause of the event.Should additional information become available it will be reported in a supplemental report.
 
Event or Problem Description
It was reported that the patient's left hip was revised after patient complaint of clicking.Intra-operatively, it was noted that the neck of the stem was impinging on the titanium sleeve of the ceramic liner.The shell, liner, and head were revised.There are no allegations against the head or shell.Patient was revised to a trident shell with an mdm/adm liner construct and new femoral head.Rep reported that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
An event regarding audible noise involving a trident liner was reported.The event was not confirmed.Method & results: device evaluation and results: could not be performed as no device associated with the event were returned or made available for identification or evaluation.Clinician review: no medical records were received for review with a clinical consultant.Device history review: review of the device history records indicates that all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other events for this lot.Conclusions: it was reported that patient is experiencing creaking, squeaking, squealing and growling noises and discomfort.The event could not be confirmed nor could the root cause determined due to the minimal information received.The provided medical information was submitted to a consulting clinician who deemed the information insufficient to confirm the noise related event.Stryker orthopaedics conducted an investigation to evaluate reports of audible noise during motion involving trident ceramic bearing systems.An analysis of the overall complaint data, and additional information concerning this evaluation is documented in capa.In capa, stryker orthopaedics determined that the root cause of squeaking is associated with repetitive edge loading of the femoral bearing against the edge of the ceramic insert.Edge loading, the mechanism by which a wear scar (stripe wear) is generated on the ceramic bearing surfaces, is primarily associated with impingement, joint laxity, and implant orientation.Stryker orthopaedics created separate and distinct surgical techniques, one for the trident psl shell and one for the trident hemispherical shell in order to clarify the different reaming techniques recommended to achieve initial fixation.In addition, language was added to instruct users to check shell position/orientation and to assess impingement during range of motion checks.Corrective actions were fully implemented as of september 2009.No further investigation for this event is possible at this time as no devices and insufficient information was received by stryker orthopaedics.If devices and / or additional information become available, this investigation will be reopened.
 
Event or Problem Description

Brand Name
TRIDENT ALUMINA INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNC
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9383313
Report Number0002249697-2019-03889
Device Sequence Number2207694
Product Code MRA
UDI-Device Identifier04546540516855
UDI-Public04546540516855
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P000013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1999
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2004
Device Model Number625-0T-32F
Device Catalogue Number625-0T-32F
Device Lot Number570616
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/29/2019
Supplement Date Received by Manufacturer12/31/2019
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient Weight102